Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 216, NWS Wichita, KS

September 10, 2015Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 10, 2015, 6:08 PM CDT for Russell County, Kansas. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2015, 6:08 PM CDT (23:08 UTC)
Expired
Sep 10, 2015, 7:00 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
2.5 in
Wind
70.0 mph

County Russell County, KS

The radar

The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 6:32 PM CDTHAIL 0.5Nw Waldo, KS
Sep 10, 6:54 PM CDTHAIL 1.756 E Russell, KSTRAINED SPOTTER RELAYED VIA AMATUR RADIO.
Sep 10, 6:57 PM CDTTSTM WND GST 50Ne Russell, KS
Sep 10, 6:57 PM CDTHAIL 0.25Ne Russell, KSALSO REPORTED VERY HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 10, 2:59 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 11.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WUUS53 KICT 102308
SVRICT
KSC167-110000-
/O.NEW.KICT.SV.W.0216.150910T2308Z-150911T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHWEST OF LURAY...OR 21 MILES NORTH OF RUSSELL...MOVING
  SOUTHEAST AT 40 MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...LUCAS...GORHAM...LURAY...BUNKER HILL...PARADISE...
  WALDO...WILSON LAKE...RUSSELL AIRPORT AND WILSON STATE PARK.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 175 AND 193.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3913 9904 3913 9849 3888 9849 3882 9904
TIME...MOT...LOC 2307Z 310DEG 38KT 3920 9888 

HAIL...2.50IN
WIND...70MPH
 
$$

CARUSO
2 follow-up statements
255 
WWUS53 KICT 102323
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT THU SEP 10 2015

KSC167-110000-
/O.CON.KICT.SV.W.0216.000000T0000Z-150911T0000Z/
RUSSELL KS-
623 PM CDT THU SEP 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR RUSSELL COUNTY...

AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LURAY...OR 17
MILES NORTH OF RUSSELL...MOVING SOUTHEAST AT 30 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
RUSSELL...LUCAS...GORHAM...LURAY...BUNKER HILL...PARADISE...WALDO...
WILSON LAKE...RUSSELL AIRPORT AND WILSON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3913 9904 3913 9849 3888 9849 3882 9904
TIME...MOT...LOC 2322Z 311DEG 26KT 3913 9879 

HAIL...2.50IN
WIND...70MPH
 
$$

CARUSO
542 
WWUS53 KICT 102341
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT THU SEP 10 2015

KSC167-110000-
/O.CON.KICT.SV.W.0216.000000T0000Z-150911T0000Z/
RUSSELL KS-
641 PM CDT THU SEP 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR RUSSELL COUNTY...

AT 639 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LURAY...OR 15
MILES NORTHEAST OF RUSSELL...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

A SECOND SEVERE THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST OF 
GORHAM...MOVING SOUTHEAST AT 35 MPH. 60 MPH WIND GUSTS AND QUARTER 
SIZE HAIL IS LIKELY. 

LOCATIONS IMPACTED INCLUDE...
RUSSELL...LUCAS...GORHAM...LURAY...BUNKER HILL...PARADISE...WALDO...
WILSON LAKE...RUSSELL AIRPORT AND WILSON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9904 3913 9849 3888 9849 3882 9904
TIME...MOT...LOC 2339Z 307DEG 30KT 3904 9864 

HAIL...1.00IN
WIND...60MPH
 
$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:36 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Sep 10, 3:36 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT THU SEP 10 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 318 PM CDT THU SEP 10 2015

THE DEVELOPMENT AND EVOLUTION OF CONVECTION THIS EVENING AND INTO
THE OVERNIGHT HOURS AS A COLD FRONT DROPS SOUTH ACROSS THE REGION
REMAINS THE MAIN FORECAST CONCERN. WATER VAPOR IMAGERY SHOWS
UPPER-LEVEL ENERGY CONTINUING TO DIG SOUTH ACROSS THE INTER-MOUNTAIN
WEST AND HAS BEGUN INTERACTING WITH THE FRONTAL BOUNDARY IN THE
VICINITY OF THE KANSAS AND NEBRASKA BORDER. A FEW ISOLATED STORMS
HAVE ALREADY BEGUN TO DEVELOP IN THIS REGION...EXPECT COVERAGE TO
RAMP UP AND INCREASE AS THE EVENING HOURS PROGRESS ACROSS NORTH
CENTRAL KANSAS. WITH INSTABILITIES APPROACHING 2500-4000 J/KG AND
40+ KNOTS OF BULK SHEAR...EXPECT STORMS THAT DO DEVELOP TO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. A
FEW SUPERCELLS WILL BE POSSIBLE INITIALLY BEFORE GROWING UPSCALE
INTO A MESOSCALE CONVECTIVE SYSTEM THAT WILL IMPACT PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST KANSAS LATER THIS EVENING AND DURING
THE OVERNIGHT HOURS.

A FEW POST FRONTAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS AROUND DAYBREAK ON FRIDAY AS
MID-LEVEL BAROCLINICITY LINGERS ACROSS THE AREA. BY THE AFTERNOON
HOURS ON FRIDAY...A DRY AND COOL POST FRONTAL AIR MASS WILL SETTLE
INTO THE REGION BRINGING UNSEASONABLE COOL TEMPERATURES FOR THE
WEEKEND.

JMR

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 318 PM CDT THU SEP 10 2015

NORTHWEST FLOW WILL BEGIN TO BREAK DOWN ACROSS THE PLAINS AS A
LONGWAVE TROUGH DIGS SOUTHWARD INTO THE PACIFIC NORTHWEST BY
TUESDAY. NEAR SEASONAL TEMPERATURES WILL RETURN AS LEE
CYCLOGENESIS OCCURS ACROSS THE NORTHERN ROCKIES...BRINGING BREEZY
SOUTHERLY WINDS. PRECIPITATION CHANCES ACROSS NORTH CENTRAL
KANSAS RETURN TUESDAY NIGHT.

JMR

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1226 PM CDT THU SEP 10 2015

MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS TONIGHT.

STORMS CONTINUE TO LINGER OVER CENTRAL KS ALONG A TIGHT MID LEVEL
TEMP GRADIENT. THIS ACTIVITY HAS BEEN ELEVATED BUT IS NOW SHOWING
HITS IT MAYBE BECOME MORE SURFACED BASED. SOME SMALL HAIL AND
STRONG WINDS IS NOT OUT OF THE QUESTION WITH THIS ACTIVITY. MORE
WIDESPREAD AND ORGANIZED SEVERE STORMS ARE EXPECTED GENERALLY
AFTER 4-5PM AS A STRONG COLD FRONT APPROACHES FROM THE NORTH. THIS
ACTIVITY SHOULD AFFECT THE KICT AFTER 02Z AND CLEAR THE FORECAST
AREA AFTER AROUND 06Z.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  76  53  74 /  70  20  10  10
HUTCHINSON      61  76  50  74 /  70  20  10  10
NEWTON          61  75  51  72 /  70  20  10   0
ELDORADO        61  75  50  72 /  70  20   0   0
WINFIELD-KWLD   63  77  51  74 /  70  30  10   0
RUSSELL         57  75  52  75 /  60  10  10  10
GREAT BEND      58  75  52  76 /  60  10  10  10
SALINA          59  75  50  74 /  70  10  10  10
MCPHERSON       60  75  51  74 /  70  20  10  10
COFFEYVILLE     64  77  50  73 /  70  40   0   0
CHANUTE         63  75  49  72 /  70  20   0   0
IOLA            62  74  49  71 /  70  20   0   0
PARSONS-KPPF    63  76  49  72 /  70  30   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 10, 4:30 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT THU SEP 10 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
430 PM CDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
EVENING THROUGH TONIGHT. CENTRAL KANSAS WILL SEE THE GREATEST
RISK FOR SEVERE WEATHER AFTER 5PM WHERE SUPERCELL THUNDERSTORMS
ARE POSSIBLE. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO 2
INCHES IN DIAMETER AND DAMAGING WINDS UP TO 75 MPH.

AS THE EVENING PROGRESSES AND STORMS BECOME MORE NUMEROUS...THEY
ARE EXPECTED TO GROW UPSCALE INTO A LINEAR COMPLEX OF STORMS AS
THEY APPROACH SOUTH CENTRAL AND SOUTHEAST KANSAS. THE MAIN THREAT
WILL BE DAMAGING WINDS UP TO 65 MPH AND 1 INCH DIAMETER HAIL.

LOCALLY HEAVY RAINFALL WILL ALSO POSE A MINOR FLOODING
THREAT THIS EVENING AND DURING THE OVERNIGHT HOURS...ESPECIALLY
IN FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING FOR LOCATIONS NEAR
THE OKLAHOMA BORDER WITH SOME GUSTY WINDS AND SMALL HAIL POSSIBLE.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

A SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN TO NORTH CENTRAL
KANSAS TUESDAY NIGHT INTO WEDNESDAY BEFORE SPREADING ACROSS THE
MAJORITY OF CENTRAL AND SOUTHEAST KANSAS ON THURSDAY. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED LATE THIS EVENING...MAINLY
ALONG AND NORTH OF A LINE FROM KINGMAN TO WICHITA TO PARSONS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Sep 10, 3:21 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT THU SEP 10 2015

KSZ072-102045-
ALLEN KS-
321 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 345 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR IOLA...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  IOLA...LA HARPE...GAS...BASSETT AND IOLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3782 9527 3784 9552 3802 9552 3798 9525
TIME...MOT...LOC 2021Z 256DEG 6KT 3792 9545

LAWSON
Special weather statement, Sep 10, 4:17 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
417 PM CDT THU SEP 10 2015

KSZ072-102145-
ALLEN KS-
417 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 445 PM CDT

* AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER HUMBOLDT...MOVING SOUTH AT 10
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HUMBOLDT AND PETROLIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3773 9552 3787 9552 3789 9541 3773 9534
TIME...MOT...LOC 2116Z 350DEG 11KT 3781 9547

LAWSON
Special weather statement, Sep 10, 4:58 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT THU SEP 10 2015

KSZ071-072-095-096-102245-
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-
458 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHEASTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 545 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CHANUTE...MOVING SOUTHEAST AT
  20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...HUMBOLDT...PETROLIA AND CHANUTE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3759 9561 3773 9562 3779 9561 3782 9553
      3784 9547 3769 9529
TIME...MOT...LOC 2157Z 316DEG 19KT 3775 9551

CARUSO
Special weather statement, Sep 10, 5:35 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT THU SEP 10 2015

KSZ032-102330-
RUSSELL KS-
535 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 630 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM 27 MILES NORTHWEST OF LURAY...OR 35
  MILES NORTHWEST OF RUSSELL...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF TENNIS BALLS...AND WIND GUSTS OF 60 TO 75 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...LUCAS...GORHAM...LURAY...PARADISE...WALDO AND WILSON
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WARNING MAY BE NEEDED WITH THIS STORM IF IT MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

&&

LAT...LON 3913 9904 3913 9849 3896 9849 3886 9903
TIME...MOT...LOC 2232Z 309DEG 37KT 3936 9911

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 3:21 PM CDTSpecial Weather StatementICTAllen24 min
Sep 10, 4:17 PM CDTSpecial Weather StatementICTAllen28 min
Sep 10, 4:58 PM CDTSpecial Weather StatementICTNeosho47 min
Sep 10, 5:35 PM CDTSpecial Weather StatementICTRussell55 min
Sep 10, 6:56 PM CDTSevere Thunderstorm WarningICTBarton, Russell49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.